This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
Few drugs are of greater clinical benefit on the one hand, and potentially more dangerous on the other, than digitalis and its glycosides. A voluminous literature has accumulated in recent years covering the varied aspect of digitalis intoxication. The problem, however, has not been covered in any single volume in the past.
Chung has written a remarkable book. It is brief (176 pages of text), clearly written and illustrated, and well organized. It covers the problem in sufficient detail to satisfy the sophisticated demands of the cardiologist, yet with the clarity and brevity to be a valuable asset to the busy generalist. For those desiring more detail, an extensive bibliography is included.
The initial chapters are concerned with the pharmacology of digitalis, the pathophysiology of digitalis intoxication, and with various methods of digitalization and associated pitfalls. The discussion of rhythm and conduction disturbances is particularly lucid and deals with problems
Lewis AJ. Digitalis Intoxication.. Arch Intern Med. 1971;127(2):320-321. doi:10.1001/archinte.1971.00310140148032